Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes lightheadedness and dizziness?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Thu, 7 Aug 2014 in Hypertension and Heart Disease
Question: I am a 30yr old Female and over the last few days I have been having these episodes of feeling like I was going to pass out being light headed n dizzy but only when I'm sitting. what can be the cause of this?
doctor
Answered by Dr. Rakesh Madhyastha 51 minutes later
Brief Answer:
Vertigo

Detailed Answer:
Hello

Thanks for the query

I understand that you are feeling dizzy, however to help you in a better way I need a few more details.

1. Is the dizziness associated with ringing in the ear?
2. Did you suffer from a respiratory infection in the recent past?
3. Is it present even while lying down?
4. Does it get worse after you close your eyes?
5. Do you have any ear discharge?
6. Do you have any headaches? vomiting?
7. Please mention any medication you are taking right now

Please get back to me I am awaiting your reply

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 13 hours later
Not a ringing in the ears but kind of like a popping and pressure no respiratory infection no problem lying down or closing eyes no headaches or vomiting (no desire to eat though) no ear discharge. lisinipril , clonidine, oxycodone, methadone. been on these medications for a while now so I know they are not the reason for these issues.
doctor
Answered by Dr. Rakesh Madhyastha 3 hours later
Brief Answer:
Postural vertigo

Detailed Answer:
Hello

Thanks for the reply in detail

From the history you have given it looks like you are suffering from postural vertigo. It is common and most of the times it is due to infection of the middle ear. I recommend you to take Tab betahistidine three times a day for 7 days, if there is no improvement after 3 days you will have to meet an ENT specialist for local examination and a CT scan.
It usually takes about a week's time for it to settle down completely.
Here are my suggestions

1. Do not engage in strenuous activities. Avoid exercising until you are better
2. Avoid heights
3. Avoid driving and being around sharp instruments

I hope I was of help, if you have any further queries please get back to me

I wish you good health and a speedy recovery

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78 years old and very active. eat healthy, Take a staten and low dose blood pressure and lots of vits daily

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some organs or the muscles where may be some inflammation. I have taken X-ray , gone through CT-Scan and Lever test and as per the direction of a hospital but they could not find out anything wrong. I am 53 year old.